MAUDE Adverse Event Report: ARTHREX, INC. SUTURE ANCHOR, MICRO CORKSCREW FT; BONE FIXATION SCREW/PLATE

ARTHREX, INC. SUTURE ANCHOR, MICRO CORKSCREW FT; BONE FIXATION SCREW/PLATE
Model Number SUTURE ANCHOR, MICRO CORKSCREW FT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a third phalanx middle joint plastics of the ligaments an issue with the reported device occurred.After the anchor was fully inserted the inserter was taken off the anchor but the sutures going through the inserter stuck together with the little part of the end of the inserter.While the surgeon has handling the issue the metal part off the inserter broke off.Due to this failure the needles were cut of as the could not be used anymore.The surgeon was not able to release the sutures from the metal part and therefore retrieved the sutures including the broken metal piece but the anchor remained in the patient.There was no harm for patient, operator or third party reported.The surgery was finished successfully with additional needles but it was also reported that the anchor was inserted but with insufficient result.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Additional info: h6 the complaint is confirmed.One unpackaged ar-1318ft-40-1 serial/batch number (b)(6) was received for investigation.Visual evaluation revealed that the driver¿s tip was broken off.It was noted that the shaft was slightly bent.The most likely cause for the reported failure is a user error.

Brand Name
SUTURE ANCHOR, MICRO CORKSCREW FT
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16929428
Report Number1220246-2023-06737
Device Sequence Number17875312
Product Code HWC
UDI-Device Identifier00888867287068
UDI-Public00888867287068
Combination Product (Y/N)N
Initial Reporter CountryLH
PMA/510(K) Number
K112237
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model NumberSUTURE ANCHOR, MICRO CORKSCREW FT
Device Catalogue NumberAR-1318FT-40-1
Device Lot Number13821494
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2023
Supplement Date Received by Manufacturer04/20/2023
Initial Report FDA Received Date05/15/2023
Supplement Report FDA Received Date08/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown